Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 250, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 24, 2001, 6:56 AM CST for Henry County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 6:56 AM CST (12:56 UTC)
- Expired
- Nov 24, 2001, 7:30 AM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 241257 SVRMEM TNC079-241330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 656 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST TENNESSEE * UNTIL 730 AM CST. * AT 654 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF HENRY...MOVING NORTHEAST AT 40 MPH. AT 635 AM...LOCAL LAW ENFORCEMENT REPORTED WIDESPREAD DAMAGE TO TREES AND POWER LINES IN WESTERN CARROLL COUNTY. * CITIES IN THE PATH OF THIS STORM THROUGH 730 AM CST INCLUDE... SPRINGVILLE...PARIS... .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3615 8847 3616 8819 3638 8802 3648 8813
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:30 AM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 24, 2:30 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CST SAT NOV 24 2001
SEVERE WEATHER EXPECTED IN MIDSOUTH REST OF TONIGHT AND THROUGH MUCH
OF SATURDAY. STORMS NOW IN AR AND WESTERN PART OF N MS AROUND
CLARKSDALE...MOVING EAST/NORTHEAST. ALL OF CWA UNDER TOR WATCH
EXCEPT DECATUR AND HARDIN CO IN W TN AND THE TUP AREA.
.MEG...TORNADO WATCH 813 UNTIL 300 AM CST
TORNADO WATCH 814 AND 815 UNTIL 700 CST...In the hours before
Special weather statement, Nov 24, 5:43 AM CST, 1 hour 13 minutes before
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-019-048-049-088-241145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 543 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE AT MEMPHIS TENNESSEE HAS CANCELLED THE TORNADO WATCH FOR SOME COUNTIES IN NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WESTERNMOST COUNTIES IN NORTHWEST MISSISSIPPI AND COUNTIES JUST EAST OF THE MISSISSIPPI RIVER IN WEST TENNESSEE. THE COUNTIES IN ARKANSAS ARE CLAY...GREENE...CRAIGHEAD...POINSETT... CROSS...MISSISSIPPI...ST. FRANCIS...CRITTENDEN...LEE...AND PHILLIPS. COUNTIES IN THE MISSOURI BOOTHEEL ARE DUNKLIN AND PEMISCOT. WEST TENNESSEE COUNTIES ARE SHELBY...TIPTON...LAUDERDALE...DYER... AND LAKE. MISSISSIPPI COUNTIES INCLUDE DESOTO...TUNICA...AND COAHOMA. STORMS HAVE MOVED EAST OUT THE MENTIONED COUNTIES AND THE THREAT OF SEVERE WEATHER IS OVER. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/SRH/MEG STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:15 AM CST | Tornado Warning | MEG | Fayette, Shelby | 45 min |
| Nov 24, 4:52 AM CST | Flash Flood Warning | MEG | Fayette, Shelby | 2 hr |
| Nov 24, 5:03 AM CST | Tornado Warning | MEG | Fayette, Haywood | 42 min |
| Nov 24, 5:50 AM CST | Severe Thunderstorm Warning | MEG | Madison | 40 min |
| Nov 24, 6:09 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.